Alert archive / Michigan / Beach Hazards Statements in 2015
Beach Hazards Statement 4, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Aug 25, 2015, 4:59 AM EDT for Alger County, Marquette County, Michigan. It took effect at Aug 25, 2015, 6:00 AM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2015, 4:59 AM EDT (08:59 UTC)
- In effect from
- Aug 25, 2015, 6:00 AM EDT
- Expired
- Aug 25, 2015, 10:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Marquette, MI
Counties Alger County, MI, Marquette County, MI
The radar
The Marquette radar (KMQT), 37 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.0 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
371 WHUS43 KMQT 250859 CFWMQT COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 459 AM EDT TUE AUG 25 2015 MIZ005-006-260200- /O.NEW.KMQT.BH.S.0004.150825T1000Z-150826T0200Z/ MARQUETTE-ALGER- INCLUDING THE BEACHES...MCCARTY COVE...SOUTH BEACH... AND ALONG LAKEWOOD LANE...NEAR AU TRAIN BAY... AND ALONG PICTURED ROCKS 459 AM EDT TUE AUG 25 2015 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT THROUGH THIS EVENING. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE. * STRONG RIP CURRENTS...EXPECTED. * STRONG OUTLET CURRENTS...EXPECTED. LOCATIONS/IMPACTS FOR ALGER COUNTY...CURRENT RELATED FATALITIES AND RESCUES IN THE PAST HAVE OCCURRED DURING WAVE CONDITIONS SIMILAR TO TODAY NEAR THE AU TRAIN RIVER MOUTH AT AU TRAIN...THE EXPOSED REGIONS OF GRAND MARAIS HARBOR...AND THE PICTURED ROCKS NATIONAL LAKESHORE. FOR MARQUETTE COUNTY...CURRENT RELATED FATALITIES AND RESCUES IN THE PAST HAVE OCCURRED DURING WAVE CONDITIONS SIMILAR TO TODAY IN MIDDLE BAY NORTH OF PRESQUE ISLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. PAY ATTENTION TO BEACH FLAGS AND SIGNS POSTED AT BEACH ACCESS POINTS AND LIFEGUARD STATIONS. DANGEROUS CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE. THEY OCCUR MOST OFTEN AT BREAKS OR LOW SPOTS IN SANDBARS...NEAR SHORELINE STRUCTURES...AND NEAR RIVER MOUTHS OR OTHER WATER OUTLETS. && $$ KC
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 25, 4:10 AM EDT, 49 minutes earlier.
Area forecast discussion, Aug 25, 4:10 AM EDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 410 AM EDT TUE AUG 25 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 409 AM EDT TUE AUG 25 2015 00Z RAOBS/LATEST WV IMAGERY AND RAP ANALYSIS SHOW UNSEASONABLY DEEP CLOSED LO IN ONTARIO JUST NE OF LK SUP DRIFTING SLOWLY TO THE E... WITH SHARP CYC FLOW ARND THIS FEATURE DOMINATING THE GREAT LKS. LOCAL RAOBS INDICATE THE SFC-H7 LYR IS QUITE MOIST WITH H925...H85 AND H7 DEWPT DEPRESSIONS AT INL AND E NO MORE THAN A FEW DEGREES C. THERE ARE ALSO TWO SHRTWVS OF NOTE ROTATING ARND THE LARGER SCALE FEATURE. THE FIRST OF THESE IS NOW HEADING INTO NRN LK MI AT THE BEGINNING OF THE SHIFT AND TAKING THE MORE WIDESPREAD SHOWERS THAT HAD IMPACTED THE ERN CWA LAST EVNG TO THE SE WITH IT. IN THE WAKE OF THIS DISTURBANCE...SFC OBS AND THE MQT 88D INDICATE RELATIVELY FEW SHOWERS...MAINLY JUST SOME DRIZZLE...LINGER OVER UPR MI EARLY THIS MRNG DESPITE THE MOIST LLVLS AND SHARP CYC NW FLOW. THE CULPRITS APPEAR TO BE LARGER SCALE QVECTOR DVGC TO THE W OF THE CLOSED LO AND BEHIND THE DEPARTING SHRTWV AND RATHER SHARP H875-85 INVRN SHOWN ON THE 00Z INL/YPL RAOBS ASSOCIATED WITH THESE NEGATIVE DYNAMICS/HGT RISES THAT IS LIMITING THE LK EFFECT COMPONENT TO THE NE OF H85 THERMAL TROF CENTERED ON AN AXIS FM INL TO GRB. 00Z H85 TEMPS WERE 3C AT INL AND GRB...BUT 10C AT YPL. WV IMAGERY/RAP ANALYSIS INDICATE ANOTHER SHRTWV ROTATING SWD TO THE W OF THE CLOSED LO IS DROPPING THRU NW ONTARIO. THE LATEST THUNDER BAY RADAR SHOWS AN AREA OF MORE NMRS SHOWERS OVER LK NIPIGON MOVING INTO NRN LK SUP. MAIN FCST CONCERNS IN THE SHORT TERM FOCUS ON POPS ASSOCIATED SHRTWV ROTATING SWD ARND SLOWLY DEPARTING CLOSED LO. TODAY...WHILE ONTARIO SHRTWV MOVING TO THE S IS ON TRACK TO MOVE INTO NRN LK SUP THIS MRNG...MODELS INDICATE DEEP LYR QVECTOR DVGC AND HGT RISES...FCST TO BE ABOUT 50M BTWN 12Z-24Z TODAY...LEFT IN THE WAKE OF THE CLOSED LO WL DOMINATE. SO ALTHOUGH FCST PROFILES INDICATE SOME DEEPENING MSTR THRU THIS MRNG...THEY ALSO SHOW A NEAR ABSENCE OF ANY UVV...IN FACT MAINLY LARGE SCALE SUBSIDENCE THAT WL MAINTAIN THE INVRN NEAR H85 AND LIMIT POPS. THE ERN CWA HAS A BETTER CHC TO SEE THE HIER POPS...AS THIS AREA WL BE CLOSER TO THE DEPARTING DISTURBANCE/WEAKER SUBSIDENCE WITH AT LEAST SOME UVV/ SHARPER CYC FLOW AND DOWNSTREAM OF LK SUP IN PERSISTENT NW FLOW THAT WL ACCENTUATE LLVL CNVGC. GIVEN THESE NEGATIVES...TENDED TO LOWER GOING POPS. PLENTY OF LO CLDS WL LIMIT THE DIURNAL TEMP RECOVERY AGAIN DESPITE SLOWLY MODERATING H85 TEMPS THAT WL ALLOW FOR A WARMER DAY THAN YDAY. THE STEADY/GUSTY NW WINDS WL CONTINUE TO WHIP UP HI WAVES ON LAKE SUP...RESULTING IN A HI SWIM RISK FOR MARQUETTE AND ALGER COUNTIES. TNGT...WITH CONTINUED SLOW HGT RISES/DEEP LYR QVECTOR DVGC/WEAKENING LLVL CYC FLOW TO THE W OF WEAKENING CLOSED LO THAT IS FCST TO LIFT NE TOWARD THE S END OF JAMES BAY BY 12Z WED...EXPECT DIMINISHING POPS. THIS TREND WL BE MOST PRONOUNCED OVER THE W...WHERE THE LLVL FLOW WL BECOME MORE ACYC CLOSER TO APRCHG SFC HI PRES MOVING INTO MN. LINGERING LO CLDS WL LIMIT THE DIURNAL TEMP FALL. EXPECT THE COOLEST OVERNGT LOWS TOWARD THE MID 40S OVER THE INTERIOR W...WHERE THERE COULD BE SOME PARTIAL CLRG LATE WITH THE APRCH OF THE SFC HI PRES. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 251 AM EDT TUE AUG 25 2015 COULD SEE SOME ISOLATES SHOWERS OVER THE ERN CWA WED MORNING AS NW WINDS AND 850MB TEMPS OF 5-6C ALLOW FOR LAKE ENHANCED RAIN...BUT OVERALL FORCING WILL BE WEAK. HIGH PRESSURE MOVING IN WILL BRING AN END TO RAIN POTENTIAL BY WED AFTERNOON. HIGHS WED IN THE 60S WILL COMBINE WITH GOOD RADIATIONAL COOLING...DRY CONDITIONS AND LIGHT WINDS WED NIGHT TO BRING LOWS IN THE 40S INLAND...WITH A FEW SPOTS IN THE UPPER 30S. SW FLOW AS THE HIGH MOVES OUT WILL BRING 850MB TEMPS UP TO 14C BY THE END OF THE DAY THU...RESULTING IN NEAR NORMAL HIGHS IN THE LOW TO MID 70S. DRY WEATHER PERSISTS THROUGH THU. MODELS CONTINUE TO INDICATE A COLD FRONT MOVING S FROM CANADA AND INTO THE CWA THU NIGHT AND FRI WHILE A SHORTWAVE RIDES DOWN NW FLOW AND PASSES OVER OR NEAR THE CWA. MODELS HAVE BEEN VARIABLE WITH SOLUTIONS FOR THIS TIME PERIOD...BUT THE ECMWF HAS BEEN THE MOST STEADY. OVERALL...CHANCES FOR SHOWERS AND THUNDERSTORMS SEEM REASONABLE. PRECIP IS QUESTIONABLE FOR SAT...BUT COULD SEE SOME SHOWERS IF SHORTWAVE ENERGY MOVES THROUGH. LEFT SLIGHT CHANCE POPS FOR NOW. TEMPS LOOK SIMILAR TO FRI. TEMPS LOOK TO BE ABOVE NORMAL SUN AND MON WITH DRY WEATHER AS RIDGING BUILDS OVER THE AREA. HIGHS SHOULD RANGE FROM THE MID/UPPER 70S TO LOW 80S. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 124 AM EDT TUE AUG 25 2015 A GUSTY NW FLOW OF COOL...MOIST AIR AROUND LOW PRES TO THE NE OF LAKE SUPERIOR WILL BRING PREVAILING MVFR CONDITIONS TO KIWD/KCMX/KSAW THRU MUCH OF THE FCST PERIOD. IN GENERAL...KCMX WILL SEE THE WORST CONDITIONS...WITH OCCASIONAL HEAVIER SHRA AND SOME PERIODS OF IFR CONDITIONS AT TIMES MAINLY THIS MORNING DUE TO A MORE PRONOUNCED UPSLOPE WIND COMPONENT. ALSO EXPECT THE STRONGEST WINDS AT THE MORE EXPOSED KCMX TERMINAL. && .MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE) ISSUED AT 409 AM EDT TUE AUG 25 2015 SHARP PRES GRADIENT ON THE WESTERN FLANK OF DEEP LO PRES MOVING THRU ONTARIO TO THE E OF LAKE SUPERIOR WILL MAINTAIN NW WINDS UP TO 30 KTS TODAY. THE PASSAGE OF A DISTURBANCE THIS MORNING MAY CAUSE SOME GALE FORCE GUSTS IN A CORRIDOR OVER THE CENTRAL LAKE. BUT AS THE LO TO THE E WEAKENS AND MOVES TOWARD JAMES BAY TONIGHT...APPROACHING HI PRES/WEAKENING PRES GRADIENT WILL CAUSE WINDS TO DIMINISH W-E. AS THE HI MOVES OVER THE UPPER LAKES LATE WED/WED NIGHT...EXPECT WINDS TO FALL UNDER 20 KTS. A RELATIVELY FLAT PRES GRADIENT WILL DOMINATE LATE WEEK INTO THE WEEKEND...SO WINDS FOR THE MOST PART SHOULD BE UNDER 20 KTS. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && SHORT TERM...KC LONG TERM...TITUS AVIATION...VOSS MARINE...KC
Hazardous weather outlook, Aug 25, 4:40 AM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 440 AM EDT TUE AUG 25 2015 MIZ005-006-260845- MARQUETTE-ALGER- 440 AM EDT TUE AUG 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH SWIM RISK ALONG THE BEACHES OF MARQUETTE AND ALGER COUNTIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A HIGH SWIM RISK ALONG THE BEACHES OF ALGER COUNTY WEDNESDAY. THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. MIZ001>004-007-009>014-084-085-260845- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-LUCE-GOGEBIC-IRON- DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON- NORTHERN SCHOOLCRAFT- 440 AM EDT TUE AUG 25 2015 /340 AM CDT TUE AUG 25 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-260845- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 440 AM EDT TUE AUG 25 2015 /340 AM CDT TUE AUG 25 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT OVER WESTERN LAKE SUPERIOR AND FRIDAY INTO FRIDAY NIGHT OVER ALL OF LAKE SUPERIOR. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-260845- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 440 AM EDT TUE AUG 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. TITUS
Nearby
Beach Hazards Statements in Michigan, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.